Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 97, NWS Aberdeen, SD

June 30, 2006Hughes County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 30, 2006, 5:33 PM CDT for Hughes County, South Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2006, 5:33 PM CDT (22:33 UTC)
Expired
Jun 30, 2006, 6:00 PM CDT
In force
27 min
Issued by
NWS Aberdeen, SD
Area
Counties, with a storm outline in the text

County Hughes County, SD

The radar

The Aberdeen radar (KABR), 172 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:20 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 30, 3:20 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
320 PM CDT FRI JUN 30 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
FOCUS FOR THE SHORT TERM WILL BE ON THUNDERSTORM CHANCE TONIGHT.
CURRENTLY THERE IS AN UPPER LEVEL WAVE THAT HAS PUSHED OUT OF THE
NORTHERN ROCKIES AND INTO NE MT/NW ND/SRN SASK. THIS WAVE IS
EXPECTED TO PUSH EAST ALONG THE US/CAN BORDER THROUGH TONIGHT. SFC
LOW PRESSURE ASSOCIATED WITH THE UPPER WAVE IS CURRENTLY STRETCHING
FROM SRN MANITOBA SOUTHWARD THROUGH THE CENTRAL DAKOTAS AND INTO WRN
NEBRASKA. HAVE A FAIRLY DEFINED DRY LINE TO THE WEST OF
ABERDEEN...INDICATED BY A DEWPOINT AT KABR OF 71F AND AT KMBG OF
51F. THE ASSOCIATED COLD FRONT IS TO THE WEST OF THAT STRETCHING
ACROSS CENTRAL SD INTO NW SD. THESE TWO BOUNDARIES ARE EXPECTED TO
BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND
EVENING. 18Z SOUNDING FROM KBIS...INDICATING GOOD INSTABILITY BUT
LIMITED MOISTURE. HOWEVER WITH DEWPOINTS IN THE UPPER 60S AND LOWER
70S ACROSS MUCH OF THE KABR CWA...SHOULD HAVE SUFFICIENT MOISTURE
FOR TS DEVELOPMENT. SHEAR PROFILES CONTINUE TO LOOK WEAK...WITH SOME
SPEED SHEAR BUT LITTLE DIRECTIONAL SHEAR. THEREFORE EXPECT MOSTLY
LARGE HAIL OR DAMAGING WIND THREAT WITH ANY SEVERE ACTIVITY. EXPECT
THIS EVENING TO BE THE BEST CHANCE FOR THUNDERSTORMS ACROSS THE
CWA...AS THE DRY LINE AND ENSUING COLD FRONT SLIDE THROUGH THE AREA.
COULD SEE SOME LINGERING ACTIVITY INTO LATE TONIGHT...WITH PASSAGE
OF THE UPPER WAVE. OTHERWISE WILL SEE COOLER TEMPS FOR
SATURDAY...WITH ANOTHER SLIGHT CHANCE FOR -TSRA LATE SATURDAY NIGHT
AND AGAIN SUNDAY NIGHT AS WEAK SHORTWAVES TRAVEL THROUGH THE REGION
IN NORTHWEST FLOW ALOFT. KEPT TEMPERATURE FORECAST SIMILAR TO THE
PREVIOUS PACKAGE...WITH HIGHS IN THE 80S TO AROUND 90 AND MIN TEMPS
IN THE 50S AND 60S.

.LONG TERM...TUESDAY THROUGH FRIDAY
TEMPERATURES ARE THE MAIN FORECAST CHALLENGE FOR THE EXTENDED
PACKAGE THIS AFTERNOON.

MODELS SEEM CONSISTENT ON WARM AND DRY EXTENDED FORECAST. BUILDING
5H RIDGE EAST OF CWA SLIDES THROUGH THE CENTRAL PLAINS BY 12Z
FRIDAY. 85H AND 7H LAYERS ALL POINT TOWARD SLOW BUT STEADY WARMUP
HEADING INTO NEXT WEEKEND. THERE ARE SOME MINOR IMPULSES THAT
TRAVERSE THE RIDGE MID WEEK...DROPPING THROUGH CWA IN NW FLOW.
HOWEVER WITH BROAD SFC HIGH PRESSURE TAKING UP RESIDENCE ACROSS THE
IA/MO AREA...VERY DIFFICULT TO ADVECT ANY DECENT MOISTURE THIS FAR
NORTH...SO DRY FCST STILL SEEMS REASONABLE. TEMPERATURES WILL START
OFF SLIGHTLY BELOW SEASONABLE NORMS...WARMING TO SLIGHTLY ABOVE
SEASONABLE NORMS BY END OF EXTENDED.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

ALBRECHT/HINTZ
Hazardous weather outlook, Jun 30, 4:43 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
443 AM CDT FRI JUN 30 2006

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-010945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
443 AM CDT FRI JUN 30 2006 /343 AM MDT FRI JUN 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THROUGH THE EVENING
HOURS ACROSS CENTRAL AND EASTERN SOUTH DAKOTA...AS WELL AS WEST
CENTRAL MINNESOTA. SOME STORMS ARE LIKELY TO BECOME SEVERE WITH
LARGE HAIL AND HIGH WINDS BEING THE MAIN THREATS. A COUPLE OF
ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND SUNDAY EVENING. SMALL
HAIL AND LIGHTNING WOULD BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS
CENTRAL AND EASTERN SOUTH DAKOTA...AS WELL AS EXTREME WEST CENTRAL
MINNESOTA.

TT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:24 PM CDTSevere Thunderstorm WarningABRStanley36 min
Jun 30, 5:56 PM CDTSevere Thunderstorm WarningABRHand49 min
Jun 30, 6:35 PM CDTSevere Thunderstorm WarningABRHyde14 min
Jun 30, 6:47 PM CDTSevere Thunderstorm WarningABRHand58 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.